MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DECAPOLAR, MEDIUM SWEEP ELECTRODE SPACING 2; CATHETER, STEERABLE

ST. JUDE MEDICAL, INC. LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DECAPOLAR, MEDIUM SWEEP ELECTRODE SPACING 2; CATHETER, STEERABLE
Model Number 401575
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 12/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported cardiac perforation could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of the device.
 
Event or Problem Description
Related manufacturer reference number: 3008452825-2019-00630, 3005334138-2019-00807, 3005334138-2019-00808.During a pulmonary vein isolation ablation procedure, a pericardial effusion occurred.After a difficult transseptal access was obtained and multiple re-crossings of the septum occurred, mapping and ablation of the right lower pulmonary vein was started.As the mapping catheter was being manipulated, the patient became hypotensive.An echocardiogram revealed a pericardial effusion, for which a pericardiocentesis was performed to stabilize the patient.There were no performance issues with any abbott device.

Brand Name
LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DECAPOLAR, MEDIUM SWEEP ELECTRODE SPACING 2
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key9509847
Report Number2182269-2019-00252
Device Sequence Number2703943
Product Code DRA
UDI-Device Identifier05414734202183
UDI-Public05414734202183
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K022380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number401575
Device Catalogue Number401575
Device Lot Number6961500
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2019
Initial Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;